0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Correspondence |

Atrial Tachycardia Associated With Isotretinoin Use

Graham Dresden, MD
Arch Dermatol. 2007;143(8):1073-1087. doi:10.1001/archderm.143.8.1084.
Text Size: A A A
Published online

Extract

Isotretinoin is a synthetic derivative of retinol (vitamin A) that has been approved to treat severe recalcitrant nodular acne. To my knowledge, there has been 1 reported case of atrial tachycardia linked to isotretinoin use1; herein, I report a second case of this linkage.

Hasdemir  CSagcan  ASekuri  C  et al.  Isotretinoin (13-cis-retinoic acid) associated atrial tachycardia. Pacing Clin Electrophysiol 2005;28 (4) 348- 349
PubMed Link to Article[[XSLOpenURL/10.1111/pace.2005.28.issue-4]]
Lammer  EJChen  DTHoar  RM  et al.  Retinoic acid embryopathy. N Engl J Med 1985;313 (14) 837- 841
PubMed Link to Article[[XSLOpenURL/10.1056/NEJM198510033131401]]
US Food and Drug Administration, FDA alert [7/2005]: suicidal thoughts or actions. http://www.fda.gov/cder/drug/infopage/accutane/default.htmAccessed October 3, 2006
US Food and Drug Administration, System to manage Accutane related teratogenicity: S.M.A.R.T. guide to best practices center for drug evaluation and research. www.fda.gov/cder/drug/infopage/accutane/smart.pdfAccessed November 9, 2006
Bigby  MStern  RS Adverse reactions to isotretinoin: a report from the Adverse Drug Reaction Reporting System. J Am Acad Dermatol 1988;18 (3) 543- 552
PubMed Link to Article[[XSLOpenURL/10.1016/S0190-9622(88)70078-X]]
 Lexi-Comp Online Interaction Analysis. http://www.uptodateonline.com.offcampus.lib.washington.edu/[password required]Accessed November 1, 2006
Charalabopoulos  KPapalimneou  VCharalabopoulos  AHatzis  J Two new adverse effects of Isotretinoin. Br J Dermatol 2003;148 (3) 593
PubMed Link to Article[[XSLOpenURL/10.1046/j.1365-2133.2003.05209_1.x]]
Munter  DWWilkinson  JA Isotretinoin ingestion in a pediatric patient. J Emerg Med 1988;6 (4) 273- 275
PubMed Link to Article[[XSLOpenURL/10.1016/0736-4679(88)90361-7]]
Figures in this Article

Sign in

Purchase Options

• Buy this article
• Subscribe to the journal
• Rent this article ?

First Page Preview

View Large
First page PDF preview

Figures

Place holder to copy figure label and caption
Figure.

Results of 12-lead electrocardiographic evaluation.

Graphic Jump Location

Tables

References

Correspondence

CME
Also Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
Please click the checkbox indicating that you have read the full article in order to submit your answers.
Your answers have been saved for later.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.

Multimedia

Some tools below are only available to our subscribers or users with an online account.

85 Views
1 Citations
×

Sign in

Purchase Options

• Buy this article
• Subscribe to the journal
• Rent this article ?

Related Content

Customize your page view by dragging & repositioning the boxes below.

Articles Related By Topic
Related Collections
PubMed Articles
Jobs
brightcove.createExperiences();